UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 35

of 'Drug-induced thrombotic microangiopathy'

35
TI
Thrombotic thrombocytopenic purpura-hemolytic uremic syndrome (TTP-HUS) following treatment with deoxycoformycin in a patient with cutaneous T-cell lymphoma (Sezary syndrome): A case report.
AU
Leach JW, Pham T, Diamandidis D, George JN
SO
Am J Hematol. 1999 Aug;61(4):268-70.
 
We present a case of a patient who developed all manifestations of thrombotic thrombocytopenic purpura-hemolytic uremic syndrome (TTP-HUS) acutely following treatment of cutaneous T-cell lymphoma (CTCL, Sezary syndrome) with deoxycoformycin (pentostatin). Symptoms and signs included severe thrombocytopenia and microangiopathic hemolytic anemia; hallucinations, confusion and disorientation; oliguric acute renal failure requiring hemodialysis; and fever. No other etiology for these symptoms and signs was present. Complete recovery followed treatment for one month with plasma exchange and glucocorticoids. During the succeeding 20 months she has remained well and her CTCL remains stable on no further treatment. This case and two previously published cases suggest that acute and severe TTP-HUS may be a dose-dependent toxicity of deoxycoformycin (pentostatin).
AD
Department of Medicine, University of Oklahoma Health Sciences Center, Oklahoma City, Oklahoma 73190, USA.
PMID